Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 78, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 27, 2016, 7:38 PM CDT for Tarrant County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2016, 7:38 PM CDT (00:38 UTC)
- Expired
- Jun 27, 2016, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 12 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:45 PM CDT | FLASH FLOOD | Fort Worth, TX | MULTIPLE CARS STUCK IN HIGH WATER AT INTERSTATE 30 AND HULEN ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255 WGUS54 KFWD 280038 FFWFWD TXC439-280315- /O.NEW.KFWD.FF.W.0078.160628T0038Z-160628T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 738 PM CDT MON JUN 27 2016 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN TARRANT COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 1015 PM CDT * AT 737 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. THIS RAINFALL WILL LEAD TO EXCESSIVE WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND BECOME IMPASSABLE. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3255 9721 3255 9755 3285 9755 3285 9721 $$ 30
1 follow-up statement
966 WGUS74 KFWD 280308 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1008 PM CDT MON JUN 27 2016 TXC439-280318- /O.EXP.KFWD.FF.W.0078.000000T0000Z-160628T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TARRANT TX- 1008 PM CDT MON JUN 27 2016 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN TARRANT COUNTY WILL EXPIRE AT 1015 PM CDT... THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. LAT...LON 3255 9721 3255 9755 3285 9755 3285 9721 $$ 79
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:26 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 27, 7:26 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 726 PM CDT MON JUN 27 2016 .AVIATION... The primary aviation weather concern this evening will be scattered convection that should continue to impact the western Metroplex TAF sites through at least 8 PM. These showers and storms are primarily developing along and just behind a well defined outflow boundary that was near a line from Bridgeport to Waxahachie at 7 PM. Gusty winds to 45 knots and even some small hail will be possible with the stronger storms. The storms should begin to weaken with the loss of surface heating. We still expect a weak cold front to move through the area overnight and Tuesday. The front will be a focus for additional convection, especially during peak heating in the afternoon Tuesday. The best coverage of storms will most likely be across Central Texas. Otherwise, expect VFR conditions outside of the thunderstorms with scattered CU and scattered to broken high clouds. Prevailing wind will be mainly from the northeast to east at speeds below 12 knots. 79 && .PREV DISCUSSION... /ISSUED 320 PM CDT MON JUN 27 2016/ Afternoon satellite imagery depicts a weakening yet persistent TUTT low spinning across the Permian Basin and new convection developing along a surface pre-frontal trough draped from northeast Arkansas through North Texas. The main concern with this forecast is the next 24-36 hours as this pre-frontal trough and eventually a weak front impact our sensible weather. Scattered thunderstorms have developed this afternoon and should continue to increase in coverage through the early evening. Areas along an axis of low-level convergence have seen towering cumulus develop late this afternoon with the aid of diurnal heating. Locations with high PWs of up to 1.9 inches, especially along and north of I-20, continue to be the most favorable locations for thunderstorms over the next few hours. Most of the area is also uncapped, so it will not take much in the way of forcing to initiate new convection. Even with the weak convergence along the pre-frontal trough has been sufficient to generate fairly substantial coverage in our northeast zones so far. Lightning of course will be a hazard with any convection through the rest of the evening. However, slow or borderline nonexistent storm motions at 5 kts or less will mean that flooding is also a threat from any of the heavy rain-producing thunderstorms. The actual front, which appears to be draped through parts of central OK and southern MO, will become increasingly diffuse as it nears the area overnight and Tuesday morning. Such a weak, ill- defined boundary should struggle to initiate much convection especially with little to no support aloft and without the aid of daytime heating. However, a few showers and possibly a thunderstorm cannot be ruled out along the front early Tuesday morning across parts of North TX including the Red River area. The better chances will come on Tuesday afternoon where weak convergence along the front will combine with daytime heating to initiate additional scattered thunderstorms with the highest coverage expected across Central TX. Lightning and localized flooding will again be the primary concerns on Tuesday. Gusty winds will be possible with thunderstorms as well but Theta-e differences from the surface to mid levels will only be around 20-25K which should preclude a significant microburst threat. Showers and storms should taper off from north to south by Tuesday night. The remainder of the week is expected to be hot and mostly dry. The upper ridge, which has redeveloped across the Four Corners region, will drift eastward and become centered over TX by the end of the week. This will leave us positioned in northwest flow aloft at times, which means we will need to keep an eye on MCS activity across the Central Plains especially on Thursday and Friday. However, steering flow aloft is progged to be weak, around 10 kts or so, and the better LLJ support seems to be located northwest of our area. This may fuel MCS events in OK through the end of the week, but have not seen much support that would allow for these systems to be sustained into North TX. Have cautiously removed PoPs for the end of week with the exception of Friday along the Red River, although depending on model trends these may be able to be removed in the near future. The final forecast concern is the heat for the upcoming weekend and early next week. With the upper ridge dominating our weather, temperatures should climb to their highest values yet this year. The century mark will be attainable at both DFW and Waco on Sunday and Monday and potentially even on Saturday. In addition, dewpoints in the upper 60s to near 70 will yield afternoon heat indices around 105 Saturday through Monday. With many outdoor events expected for Independence Day, heat headlines may be needed for the upcoming weekend. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 78 95 77 96 78 / 30 30 10 10 10 Waco 77 93 76 95 76 / 20 40 20 10 10 Paris 74 92 72 94 72 / 30 30 10 10 10 Denton 74 93 72 94 73 / 30 30 10 10 10 McKinney 74 92 72 94 74 / 30 30 10 10 10 Dallas 79 95 78 97 79 / 30 30 10 10 10 Terrell 75 93 73 95 74 / 30 30 10 10 10 Corsicana 77 94 76 95 75 / 20 30 20 10 10 Temple 75 93 75 94 73 / 10 40 20 10 10 Mineral Wells 74 93 73 94 71 / 20 30 10 10 10 && .FWD Watches/Warnings/Advisories... None. && 79/25
Hazardous weather outlook, Jun 27, 3:18 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 318 PM CDT MON JUN 27 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 318 PM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH AND CENTRAL TEXAS THROUGH TONIGHT WITH THE BEST CHANCES BEING NORTHEAST OF A LINE FROM JACKSBORO TO ATHENS THIS EVENING. THE MAIN HAZARDS WILL BE FROM LIGHTNING AND FROM HEAVY RAIN THAT COULD LEAD TO SOME STREET AND STREAM FLOODING. WIND GUSTS OVER 40 MPH WILL BE POSSIBLE WITH A FEW OF THESE STORMS THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL TEXAS ON TUESDAY AND TUESDAY NIGHT. THE THREAT FOR SEVERE WEATHER IS LOW...BUT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY RAIN WILL BE HAZARDS. THERE WILL BE LOW CHANCES OF THUNDERSTORMS FRIDAY NORTH OF THE I-20 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 5:34 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 534 PM CDT MON JUN 27 2016 TXZ119-272300- DALLAS TX- 534 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS COUNTY UNTIL 600 PM CDT... AT 534 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNIVERSITY PARK. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALLAS...GARLAND...IRVING...GRAND PRAIRIE...MESQUITE...CARROLLTON... RICHARDSON...ROWLETT...COPPELL...FARMERS BRANCH...BALCH SPRINGS... UNIVERSITY PARK...SACHSE...ADDISON...HIGHLAND PARK...COCKRELL HILL... SUNNYVALE AND BUCKINGHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3299 9695 3298 9657 3274 9661 3274 9698 TIME...MOT...LOC 2234Z 042DEG 4KT 3290 9681 30
Special weather statement, Jun 27, 6:03 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 603 PM CDT MON JUN 27 2016 TXZ119-272330- DALLAS TX- 603 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS COUNTY UNTIL 630 PM CDT... AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HIGHLAND PARK. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALLAS...GARLAND...IRVING...GRAND PRAIRIE...CARROLLTON...RICHARDSON... COPPELL...FARMERS BRANCH...UNIVERSITY PARK...ADDISON...HIGHLAND PARK... COCKRELL HILL AND BUCKINGHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3296 9696 3295 9667 3271 9668 3272 9697 TIME...MOT...LOC 2303Z 024DEG 3KT 3281 9680 30
Special weather statement, Jun 27, 6:28 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 628 PM CDT MON JUN 27 2016 TXZ100-280015- YOUNG TX- 628 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YOUNG COUNTY UNTIL 715 PM CDT... AT 628 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF OLNEY...MOVING NORTHEAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OLNEY AND NEWCASTLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3340 9895 3340 9842 3316 9843 3317 9895 TIME...MOT...LOC 2328Z 214DEG 6KT 3332 9862 30
Special weather statement, Jun 27, 6:43 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT MON JUN 27 2016
TXZ118-280030-
TARRANT TX-
643 PM CDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR TARRANT COUNTY UNTIL 730 PM
CDT...
AT 641 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WATAUGA, AND ANOTHER STRONG STORM OVER ARLINGTON. THESE STORMS
ARE NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT WORTH...ARLINGTON...GRAND PRAIRIE...MANSFIELD...EULESS...BEDFORD...
GRAPEVINE...HALTOM CITY...KELLER...COPPELL...HURST...SOUTHLAKE...WATAUGA...
COLLEYVILLE...SAGINAW...FOREST HILL...AZLE...RICHLAND HILLS...RIVER OAKS
AND KENNEDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3298 9703 3255 9704 3255 9725 3290 9755
3299 9754
TIME...MOT...LOC 2341Z 294DEG 3KT 3289 9730
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:12 PM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| Jun 27, 7:20 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 40 min |
| Jun 27, 8:05 PM CDT | River Flood Warning | FWD | Dallas | 36 hr |
| Jun 28, 12:51 PM CDT | Special Weather Statement | FWD | Henderson | 24 min |
| Jun 28, 2:04 PM CDT | Special Weather Statement | FWD | Kaufman | 26 min |
| Jun 28, 2:20 PM CDT | Special Weather Statement | FWD | Leon | 40 min |
| Jun 28, 2:37 PM CDT | Special Weather Statement | FWD | Milam | 38 min |
| Jun 28, 2:39 PM CDT | Special Weather Statement | FWD | Leon | 36 min |
| Jun 28, 2:50 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam | 37 min |
| Jun 28, 2:56 PM CDT | Areal Flood Advisory | FWD | Leon, Limestone, Robertson | 3 hr |
| Jun 28, 3:11 PM CDT | Special Weather Statement | FWD | Coryell | 34 min |
| Jun 28, 3:19 PM CDT | Special Weather Statement | FWD | Leon | 26 min |
| Jun 28, 3:25 PM CDT | Special Weather Statement | FWD | Lampasas | 50 min |
| Jun 28, 3:32 PM CDT | Special Weather Statement | FWD | Milam | 28 min |
| Jun 28, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 30 min |
| Jun 28, 4:12 PM CDT | Special Weather Statement | FWD | Bell | 33 min |
| Jun 28, 4:24 PM CDT | Special Weather Statement | FWD | Coryell | 36 min |
| Jun 28, 4:29 PM CDT | Special Weather Statement | FWD | Bosque | 31 min |
| Jun 28, 4:41 PM CDT | Special Weather Statement | FWD | Bosque | 34 min |
| Jun 28, 4:51 PM CDT | Areal Flood Advisory | FWD | Bosque | 114 min |
| Jun 28, 5:00 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| Jun 28, 6:28 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
| Jun 28, 6:51 PM CDT | Special Weather Statement | FWD | Johnson, Somervell | 39 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.